MAUDE Adverse Event Report: ARTHREX, INC. SUPERMX NITI STAPLE W/ INSTRS, 15W X 15L; STAPLE, FIXATION, BONE

ARTHREX, INC. SUPERMX NITI STAPLE W/ INSTRS, 15W X 15L; STAPLE, FIXATION, BONE
Model Number SUPERMX NITI STAPLE W/ INSTRS, 15W X 15L
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via email that the drill from an ar-8719mxds-1515 dynanite supermx nitinol staple would not advance through the guide.The surgeon stopped drilling and noted that the drill and guide could not be taken apart.The guide ended up breaking in half and the drill was still inside the guide.This was discovered during a second and third tarsometatarsal arthrodesis procedure on (b)(6) 2024.Additional information received on 1/6/2025: the guide broke while it was in the patient; however, there were no loose fragments in the patient and the surgeon was able to remove the broken drill guide and bit safely.The case was completed by opening another ar-8719mxds-1515 dynanite supermx nitinol staple.The case was delayed five minutes without additional anesthesia.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely cause of the reported failure is excessive side-loading forces applied to the drill during use.The complaint allegation was confirmed based on the customer's attached photo, which shows the drill guide missing a piece and the drill with the detached metal piece still attached.

Brand Name
SUPERMX NITI STAPLE W/ INSTRS, 15W X 15L
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21168160
Report Number1220246-2025-09484
Device Sequence Number21185354
Product Code JDR
UDI-Device Identifier00888867300866
UDI-Public(01)00888867300866(11)240701(17)290630(10)4165150068
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K203180
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUPERMX NITI STAPLE W/ INSTRS, 15W X 15L
Device Catalogue NumberAR-8719MXDS-1515
Device Lot Number4165150068
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown